Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it ok to switch to Tivicay?
Oct 11, 2013

Hello, I have been poz for 6 years and take Isentress plus Truvada. It has worked very well and I feel fortunate. But with the newly approved Tivicay I am wondering if I can safely switch to once a day Tivicay plus Truvada? The only other drugs I take are Simvastatin for high cholesterol and Bystolic for high blood pressure. Is it ok to switch to Tivicay plus Truvade or should I hold off in case I become resistant to Isentress in the future? I take my meds faithfully. Thank you for your help.

Response from Dr. Young

Hello and thanks for posting.

Assuming that your viral load is suppressed, there shouldn't be any significant reason why you couldn't switch from the twice-daily integrase inhibitor Isentress to the once-daily Tivicay. Understanding that the decision to switch treatments should always be done thoughtfully and with appropriate monitoring after the change.

I definitely wouldn't suggest waiting for treatment failure first, rather, if the once-daily dosing offers benefits (like adherence improvements), this is something to take advantage of today.

Hope that helps and let us know how things work out for you- many readers will be interested.

BY



Previous
Moving to Japan
Next
Missed dosage of Norvir/Truvada/Prezista

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement